MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; GLENOID POLYAXIAL LOCKING SCREW - L34

MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; GLENOID POLYAXIAL LOCKING SCREW - L34
Model Number 04.01.0162
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The prongs of the screw broke and the screw could not be removed from the bone.Total surgery time was 3 hours, and the delay time was 20 minutes.The surgeon thinks that the following sequence happened: the first screw was partially inserted, followed by full insertion of the second screw.When an attempt was made to further advance the first screw, it did not move and the screw head fractured.It is presumed that the first screw may have engaged hard cortical bone, and the insertion of the second screw caused the first screw to bend or become misaligned, resulting in it becoming stuck and eventually leading to the screw head failure.Two screws were used for the baseplate, the inferior is the broken one.
 
Additional Manufacturer Narrative
Batch review performed on 11 june 2025 (b)(4) items manufactured and released on 24/03/2025.Expiration date: 09/03/2030.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.R&d evaluation: the provided picture confirms the breakage of the screw head and the removal of the inner locking screw.The insertion of the second screw prior to fully seating the first one may have led to partial movement of the baseplate that led, together with the high bone quality, to excessive resistance that resulted in breakage of the head screw.No action is suggested.Root cause: although the circumstances cannot be confirmed, the root cause is could be related to the specific conditions of use.There is no indication of a systemic deficiency or potential manufacturing related root cause.

Brand Name
SHOULDER SYSTEM
Common Device Name
GLENOID POLYAXIAL LOCKING SCREW - L34
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22380968
Report Number3005180920-2025-00634
Device Sequence Number18500917
Product Code PHX
UDI-Device Identifier07630040706490
UDI-Public07630040706490
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.01.0162
Device Lot Number2503077
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Initial Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale
Patient Weight46 KG
Patient EthnicityNon Hispanic